著者
Yoshito Kamijo Michiko Takai Yuji Fujita Kiyotaka Usui
出版者
The Japanese Society of Internal Medicine
雑誌
Internal Medicine (ISSN:09182918)
巻号頁・発行日
vol.57, no.15, pp.2141-2146, 2018-08-01 (Released:2018-08-01)
参考文献数
30
被引用文献数
5

Objective We conducted a retrospective study on the epidemiological and clinical features of patients with acute caffeine poisoning in Japan. Methods Letters requesting participation were sent to 264 emergency departments of hospitals, and questionnaires were mailed to those that agreed to participate. Patients Participants were patients transported to emergency departments of hospitals between April 2011 and March 2016 after consuming large or massive amounts of caffeinated supplements and/or energy drinks (caffeine dose ≥1.0 g). Results We surveyed 101 patients from 38 emergency departments. Since April 2013, the number of patients has markedly increased. Of these young patients (median age, 25 years), 53 were men, and 97 had consumed caffeine in tablet form. Estimated caffeine doses (n=93) ranged from 1.2 to 82.6 g (median, 7.2 g). Serum caffeine levels on admission (n=17) ranged from 2.0 to 530.0 μg/mL (median level, 106.0 μg/mL). Common abnormal vital signs and laboratory data on admission included tachypnea, tachycardia, depressed consciousness, hypercreatinekinasemia, hyperglycemia, hypokalemia, hypophosphatemia, and hyperlactatemia. Common signs and symptoms in the clinical course included nausea, vomiting, excitement/agitation, and sinus tachycardia. Seven patients (6.9%) who had consumed ≥6.0 g of caffeine, or whose serum caffeine levels on admission were ≥200 μg/mL, developed cardiac arrest. Ninety-seven patients (96.0%) recovered completely, but 3 patients (3.0%) died. Conclusion The present analysis of data from more than 100 emergency patients revealed clinical features of moderate to fatal caffeine poisoning. We recommend highlighting the toxicity risks associated with ingesting highly caffeinated tablets.

言及状況

外部データベース (DOI)

Twitter (14 users, 18 posts, 31 favorites)

●「カフェイン」危険情報 (200706) https://t.co/eb3at6Pqg0 "2011年4月~2016年3月までを対象に、264の病院から得られたカフェインの多量摂取…が関連した救急科受診事例101例 (14~54歳、日本) について検討した報告" (報文PDF) https://t.co/cCIL8LKQtD
日本の報告は以前ツイートしました 【Intern Med】 A Retrospective Study on the Epidemiological and Clinical Features of Emergency Patients with Large or Massive Consumption of Caffeinated Supplements or Energy Drinks in Japan https://t.co/8WzkZyciNh https://t.co/fZNOKOb1N5
カフェインのサプリメントやエナジードリンクを多量摂取して救急外来に来た患者分析。推定カフェイン量6gを超える7人中3人死亡。エナジードリンクよりもタブレットの方が大量摂取からの中毒につながりやすい。https://t.co/DKRjEmDVxJ

収集済み URL リスト